Jump to content

Photo

Cortisone Shots Left Me With Indentations

cortisone shots indentations fat loss collagen loss atrophy cystic acne depression cyst atrophic scar cortisone injection

2 replies to this topic

#1 Dermarollergirl

Dermarollergirl

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Gender:Female
  • Joined: 15-January 13

Posted 06 March 2013 - 04:13 PM

I had cystic acne on my face years ago and several military doctors I had seen over the course of about 4 years (I was in the military at the time) gave me cortisone shots while not explaining any risks of atrophy and fat loss; I just trusted them and knew nothing about acne and skin treatments at the time. The internet was just up and coming and I had no access to it and didn't know half of what I do now - I don't think doctors knew half of what they do now.   Now 2 scars in particular are in the atrophic category but they look nothing like ice pick, box car or even rolling, they're not red or discolored, they're just dents in my skin, a lot like pictures I see of others with scars from cortisone shots.  It almost looks like I have edema and somone slightly pressed my cheek and it never went back to normal. I have one on each front cheek right under my cheek bone and gives me a concave and gaunt look especially because they run vertically. I look well beyond my 37 years because of them.  I also have one that actually looks like a frown line because the cyst was right near my mouth.  My entire cheek has uneven-ness (shallow rolling scars maybe) but it's that one particular long scar in the front and the frown line one that are my main concerns and the ones I believe are due to cortisone injections.   Now when I go to the VA Medical Center they deny any procedures saying my problem is cosmetic and I have no-service connection for acne.  So my question is, is there anything that can be done for this type of fat loss, collagen loss whatever it is.  Or maybe these aren't actually due to cortisone but just an inevitable remainder of a deep cyst?    If in fact they are due to cortisone, is the skin damage done by this type of steroid a loss cause?  I use Retin A and other skin repairing treatments but will this help with this kind of severe tissue loss?  I'm also considering a deep chemical peel but again, not sure if that will help with this particular problem. I would get fillers if that was the only thing that helped but I would like to rebuild the collagen too if I could.  If anyone has any ideas or answers they'd be greatly appreciated.  Thanks :)  PS.  The picture shows what looks like just a bunch of rolling scars on my upper cheek but the one in the upper middle is deeper than the rest and the one where I had the cortisone shot. The frown line scar can is also one that had a shot of cortisone.

Attached Files



#2 Jabberwocky80

Jabberwocky80

    Junior Member

  • Members
  • Posts & Likes
    Posts: 36
    Likes: 2
About Me
  • Gender:Female
  • Location:Florida
  • Joined: 29-December 11

Posted 07 March 2013 - 04:40 PM

Have you considered a dermal filler?  I've had limited success with Restylane.  It has helped fill in a severely indented scar that was the result of a cluster of cysts and a cortisone shot.  Like you, I had no idea cortisone could cause depressed scars.  This scar was so deep and severe that it hurt to touch it.  I must have lost an extreme amount of fat and collagen.  It was on my cheek directly under my left eye.


Edited by Jabberwocky80, 07 March 2013 - 04:41 PM.


#3 Dermarollergirl

Dermarollergirl

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Gender:Female
  • Joined: 15-January 13

Posted 20 March 2013 - 11:38 AM

Actually I also had a Restylane shot too! It looked good for about a month and 1/2 and then that was the end of that ($500 later) so now I'm considering the more permanent silicone injection. I am looking for a dr who will do it.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users